Alert archive / Arkansas / Flash Flood Warnings in 2008
Flash Flood Warning 14, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Mar 3, 2008, 9:30 AM CST for 7 counties in Arkansas; Dunklin County, Pemiscot County, Missouri. It was in force for 12 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 3, 2008, 9:30 AM CST (15:30 UTC)
- Expired
- Mar 3, 2008, 9:30 PM CST
- In force
- 12 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, AR, Craighead County, AR, Greene County, AR, Lawrence County, AR, Mississippi County, AR, Poinsett County, AR, Randolph County, AR, Dunklin County, MO, Pemiscot County, MO
The radar
The Memphis radar (KNQA), 87 km from the middle of the area, began a volume at 15:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 3, 5:00 PM CST | FLASH FLOOD | Jonesboro, AR | COUNTY ROADS BEGINNING TO FLOOD IN CRAIGHEAD COUNTY. |
| Mar 3, 5:05 PM CST | FLASH FLOOD | Paragould, AR | ROADS BECOMING FLOODED AND IMPASSABLE COUNTYWIDE DUE TO FLOODING. |
| Mar 3, 5:25 PM CST | FLASH FLOOD | 2 S Harrisburg, AR | HIGHWAY 1 SOUTH OF HARRISBURG IS FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 450 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 3.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 726 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 360 m²/s²
- 0-3 km storm-relative helicity
- 416 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 031530
FFWMEG
ARC021-031-055-075-093-111-121-MOC069-155-032130-
/O.NEW.KMEG.FF.W.0014.080303T1530Z-080303T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
930 AM CST MON MAR 3 2008
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLAY COUNTY IN EASTERN ARKANSAS...
CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
GREENE COUNTY IN EASTERN ARKANSAS...
LAWRENCE COUNTY IN EASTERN ARKANSAS...
MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
POINSETT COUNTY IN EASTERN ARKANSAS...
RANDOLPH COUNTY IN EASTERN ARKANSAS...
DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 330 PM CST MONDAY
* AT 930 AM CST...NATIONAL WEATHER SERVICE IS FORECASTING VERY HEAVY
RAIN TO OCCUR ACROSS THE WARNED AREA THROUGH EARLY THIS EVENING.
RAINFALL AMOUNTS OF 2 TO 4 INCHES OF RAIN IS ANTICIPATED WITH
LOCALLY HIGHER AMOUNTS POSSIBLE.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEPANTO...
BOLTON...WARDELL...STEELE...SENATH...MALDEN...KENNETT...
HORNERSVILLE...HOLCOMB...HAYTI HEIGHTS...HAYTI...GLENNONVILLE...
DENTON...DEERING...COOTER...CLARKTON...CARUTHERSVILLE...CARDWELL...
CAMPBELL...ARBYRD...WEINER...WALNUT RIDGE...WALCOTT...TRUMANN...
THREE WAY...SUCCESS...STRAWBERRY...ST. FRANCIS...REYNO...RECTOR...
RAVENDEN SPRINGS...RAVENDEN...PORTIA...POLLARD...POCAHONTAS...
PIGGOTT...PEACH ORCHARD...PARAGOULD...OSCEOLA...OAK GROVE
HEIGHTS...OKEAN...MONETTE...MINTURN...MCDOUGAL...MAYNARD...
MARMADUKE...MARIE...MANILA...LYNN...LUXORA...LEACHVILLE...LAKE
CITY...LAFE...KNOBEL...KEISER...JONESBORO...IMBODEN...HOXIE...
HICKORIA...GREENWAY...GREENFIELD...GOSNELL...FONTAINE...EVENING
STAR...EGYPT...DELL...DELAPLAINE...DATTO...DALTON...CORNING...
COLLEGE CITY...CASH...CARAWAY...BURDETTE...BROOKLAND...BONO...
BLYTHEVILLE...BLACK ROCK...BLACK OAK...BIGGERS...BEECH GROVE...
BAY...ATTICA...ANNIEVILLE AND ALICIA.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MEMPHIS.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3639 8996 3641 8960 3626 8956 3625 8971
3617 8959 3599 8973 3589 8964 3592 8973
3573 8996 3565 8984 3554 9004 3544 8999
3544 9105 3587 9106 3590 9136 3632 9127
3648 9141 3650 9023 3662 9016 3662 8997
TIME...MOT...LOC 1523Z 180DEG 0KT 3561 9068
$$1 follow-up statement
000
WGUS54 KMEG 032107
FFWMEG
ARC021-031-055-075-093-111-121-MOC069-155-040330-
/O.EXT.KMEG.FF.W.0014.000000T0000Z-080304T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
303 PM CST MON MAR 3 2008
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
CLAY COUNTY IN EASTERN ARKANSAS...
CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
GREENE COUNTY IN EASTERN ARKANSAS...
LAWRENCE COUNTY IN EASTERN ARKANSAS...
MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
POINSETT COUNTY IN EASTERN ARKANSAS...
RANDOLPH COUNTY IN EASTERN ARKANSAS...
DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 930 PM CST
* AT 303 PM CST...MEASURED OBSERVATIONS ACROSS THE WARNED AREA
INDICATED THAT OVER 2 AND A HALF INCHES OF RAINFALL HAS FALLEN
ACROSS PARTS OF THE WARNED AREA. HEAVY RAIN WILL CONTINUE TO CAUSE
FLOODING THROUGH LATE TONIGHT.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARIE...
BOLTON...WARDELL...STEELE...SENATH...MALDEN...KENNETT...
HORNERSVILLE...HOLCOMB...HAYTI HEIGHTS...HAYTI...GLENNONVILLE...
DENTON...DEERING...COOTER...CLARKTON...CARUTHERSVILLE...CARDWELL...
CAMPBELL...ARBYRD...WEINER...WALNUT RIDGE...WALCOTT...TRUMANN...
THREE WAY...SUCCESS...STRAWBERRY...ST. FRANCIS...REYNO...RECTOR...
RAVENDEN SPRINGS...RAVENDEN...PORTIA...POLLARD...POCAHONTAS...
PIGGOTT...PEACH ORCHARD...PARAGOULD...OSCEOLA...OAK GROVE
HEIGHTS...OKEAN...MONETTE...MINTURN...MCDOUGAL...MAYNARD...
MARMADUKE...MANILA...LYNN...LUXORA...LEACHVILLE...LAKE CITY...
LAFE...KNOBEL...KEISER...JONESBORO...IMBODEN...HOXIE...HICKORIA...
GREENWAY...GREENFIELD...GOSNELL...FONTAINE...EVENING STAR...
EGYPT...DELL...DELAPLAINE...DATTO...DALTON...CORNING...COLLEGE
CITY...CASH...CARAWAY...BURDETTE...BROOKLAND...BONO...
BLYTHEVILLE...BLACK ROCK...BLACK OAK...BIGGERS...BEECH GROVE...
BAY...ATTICA...ANNIEVILLE AND ALICIA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3639 8996 3641 8960 3626 8956 3625 8971
3617 8959 3599 8973 3589 8964 3592 8973
3573 8996 3565 8984 3554 9004 3544 8999
3544 9105 3587 9106 3590 9136 3632 9127
3648 9141 3650 9023 3662 9016 3662 8997
TIME...MOT...LOC 2103Z 180DEG 0KT 3561 9068
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Mar 3, 5:05 AM CST, 4 hours 25 minutes earlier.
Area forecast discussion, Mar 3, 5:05 AM CST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
505 AM CST MON MAR 3 2008
.DISCUSSION...
A STRONG UPPER LEVEL LOW PRESSURE SYSTEM POSITIONED OVER NEW
MEXICO EARLY THIS MORNING WILL CONTINUE TO MOVE EAST ACROSS THE
SOUTHERN PLAINS STATES TODAY. A SURFACE LOW PRESSURE SYSTEM HAS ALREADY
DEVELOPED OVER CENTRAL TEXAS THIS MORNING AND IS FORECAST TO MOVE
NORTHEAST AND DEEPEN AS IT TRACKS ACROSS SOUTHERN ARKANSAS THIS
AFTERNOON AND ACROSS WEST TENNESSEE TONIGHT.
AHEAD OF THE SURFACE LOW...MOISTURE WILL BE DRAWN NORTHWARD ACROSS
THE LOWER MISSISSIPPI VALLEY AND INTO THE MID SOUTH. THERE DOES
REMAIN SOME UNCERTAINTY AT THIS TIME AS TO HOW FAR NORTH +60F
DEWPOINT TEMPERATURES RETURN...AS A LOWER DEWPOINT MODIFIED
CONTINENTAL POLAR AIRMASS REMAINS ENTRENCHED OVER MUCH OF THE
SOUTHEAST U.S. AND IS STILL BEING ADVECTED OVER THE MID SOUTH
UNDER SOUTHEAST LOW LEVEL FLOW. LATEST 06Z NAM AND GFS MODEL
GUIDANCE THOUGH CONTINUES TO INDICATE THAT LOW 60+F DEWPOINTS WILL
STILL BE DRAWN UP INTO AT LEAST NORTH MISSISSIPPI TO THE SOUTHEAST
OF THE SURFACE LOW TRACK. IN THESE LOCATION...IT IS POSSIBLE THAT MODEST
INSTABILITY WILL DEVELOP WITH MUCAPES BETWEEN 500-1000J/KG...LI/S
BETWEEN -1C AND -2C...AND MID LEVEL LAPSE RATES AROUND 6.5C/KM.
AGAIN...THERE STILL REMAINS SOME UNCERTAINTY AND THIS WILL PLAY AN
IMPORTANT ROLE CONCERNING THE OVERALL EXTENT OF SEVERE WEATHER.
ATMOSPHERIC SHEAR (0-6KM BULK SHEAR EXCEEDING 80KTS) AND HELICITY
(0-1KM SRH APPROACHING 450M2/S2) REMAINS MORE THAN SUFFICIENT TO
SUPPORT SUPERCELL THUNDERSTORM DEVELOPMENT...BUT WILL AGAIN HINDGE
ON WHETHER INSTABILITY BECOMES STRONG ENOUGH TO SUPPORT SUSTAINED
UPDRAFT DEVELOPMENT.
BY LATER THIS AFTERNOON...A POWERFUL MID LEVEL JET MAX IN EXCESS OF
100 KTS IS FORECAST TO EJECT NORTHEAST OUT OF THE BASE OF THE UPPER
TROUGH AND OVERSPREAD PORTIONS OF THE DEVELOPING LOW LEVEL WARM
SECTOR LATER THIS AFTERNOON AND OVERNIGHT. THIS LARGE SCALE FORCING
SHOULD HELP TO STRENGTHEN ONGOING THUNDERSTORMS ALREADY ALIGNED
ALONG THE COLD FRONT AS IT MOVES INTO THE DELTA REGION OF EAST
ARKANSAS AND NORTHWEST MISSISSIPPI. IT APPEARS THAT DISCRETE
SUPERCELL THUNDERSTORM DEVELOPMENT AHEAD OF THE LINE MAY BE
LIMITED AND CONFINED TO AREAS IMMEDIATELY AHEAD OF AN INTENSIFYING
SQUALL-LINE...AS THE LOW LEVEL WARM SECTOR CONTINUES TO NARROW AS
THE SURFACE LOW PRESSURE SYSTEM MAY BEGIN TO OCCLUDE OUT. ANY
DISCRETE SUPERCELL THUNDERSTORMS THAT CAN DEVELOP OUT AHEAD OF THE
LINE WOULD POSE A THREAT FOR DAMAGING WINDS...LARGE HAIL...AND
TORNADOES. CONFIDENCE ON DISCRETE SUPERCELL THUNDERSTORM
DEVELOPMENT AHEAD OF THE LINE REMAINS LOW.
THE LINE OF THUNDERSTORMS WITH A CONTINUED SEVERE THREAT SHOULD
SWEEP ACROSS MUCH OF NORTH MISSISSIPPI OVERNIGHT AS THE LOW
PRESSURE SYSTEM LIFTS NORTHEAST AND THE COLD FRONT SWEEPS EAST.
CONSIDERING THE LARGE AMOUNTS OF SHEAR AND CONTINUED MODEST
INSTABILITY...SUPERCELL THUNDERSTORMS EMBEDDED WITHIN THE LINE
WILL BE POSSIBLE ALONG WITH BOWING LINE SEGMENTS. SEVERE
THUNDERSTORMS EMBEDDED WITHIN THE LINE WILL POSE A THREAT FOR
DAMAGING WINDS AND ISOLATED TORNADOES.
AFTER THE COLD FRONT MOVES THROUGH...MUCH COLDER AIR WILL FILTER
ACROSS THE AREA LATER TONIGHT AND TUESDAY. IN ADDITION...THE UPPER
LEVEL LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS THE AREA.
THIS WILL HELP TO DESTABLIZE THE AIRMASS AND ALLOW FOR RAIN
SHOWERS TO CHANGE TO SNOW SHOWERS...BEGINNING AFTER MIDNIGHT OVER
NORTHWEST PORTIONS OF THE FORECAST AREA AND TRANSITIONING EASTWARD
ON TUESDAY. THERE REMAINS THE POSSIBILITY FOR ACCUMULATING
SNOWFALL ACROSS AREAS NORTH OF LINE FROM JONESBORO ARKANSAS TO
HUNTINGDON TENNESSEE. THE GREATEST POTENTIAL FOR ACCUMULATING SNOW
WILL REMAIN ACROSS FAR NORTHEAST ARKANSAS WHERE 1 TO 3 INCHES WILL
BE POSSIBLE. THESE AMOUNTS SHOULD REMAIN IN THE ADVISORY CRITERIA
RANGE AND WILL LET THE DAYSHIFT ISSUE ANY POSSIBLE WINTER
HEADLINES AND REFINE POSSIBLE ACCUMULATIONS.
TUESDAY NIGHT THROUGH THE EXTENDED...THE UPPER LOW CENTERED OVER THE
OHIO VALLEY WILL QUICKLY PULL NORTHEAST WHILE HIGH PRESSURE BUILDS
OVER THE MID SOUTH BY WEDNESDAY MORNING. UNDER WEAK HIGH PRESSURE
WEDNESDAY SHOULD BE DRY WITH SEASONABLE TEMPS IN THE 50S. BY LATE
WEDNESDAY NIGHT A COLD FRONT WILL APPROACH THE MID SOUTH AND
PRECIPITATION CHANCES WILL BEGIN TO INCREASE. MEANWHILE A PIECE OF
UPPER LEVEL ENERGY OVER THE SOUTHWEST U.S. WILL MOVE INTO THE
SOUTHERN PLAINS CAUSING SURFACE LOW PRESSURE DEVELOPMENT ALONG THE
FRONT. THIS LOW WILL TRACK NORTHEAST ACROSS THE MID SOUTH ON
THURSDAY AND AS A RESULT HAVE INCREASED POPS. SOME WINTER WEATHER
MAY BE POSSIBLE ACROSS NORTHERN PARTS OF THE FORECAST AREA WITH THIS
SYSTEM DEPENDING ON THE TRACK OF THE LOW. AS THE LOW DEPARTS
THURSDAY NIGHT COLDER AIR WILL MOVE INTO THE REGION. FRIDAY WILL BE
BE BELOW NORMAL AND THERE IS A SLIGHT CHANCE OF SNOW AS AN ARCTIC
FRONT PASSES THROUGH FRIDAY NIGHT FOLLOWED BY A CHILLY SATURDAY.
TEMPS WILL START TO REBOUND ON SUNDAY WHEN HIGH PRESSURE SLIPS EAST
AND WINDS TURN AROUND TO THE SOUTH.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 70 39 40 33 / 100 100 40 10
MKL 70 41 41 29 / 90 100 50 10
JBR 61 33 35 29 / 100 100 50 10
TUP 74 45 45 32 / 50 100 30 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&
JLH/SJMHazardous weather outlook, Mar 3, 5:04 AM CST, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 504 AM CST MON MAR 3 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-041315- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 504 AM CST MON MAR 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS PARTS OF EAST-CENTRAL ARKANSAS AND NORTH MISSISSIPPI...GENERALLY SOUTH OF A HELENA ARKANSAS TO CORINTH MISSISSIPPI LINE. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXTENDS FROM NORTH OF THE MODERATE RISK AREA TO INTERSTATE 40. A STRONG AREA OF LOW PRESSURE WILL MOVE INTO NORTH MISSISSIPPI THIS EVENING. SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE MID SOUTH MONDAY WITH SOME THUNDERSTORMS BECOMING SEVERE ACROSS THE MID SOUTH...ESPECIALLY SOUTH OF INTERSTATE 40 MONDAY AFTERNOON AND EVENING. THE TIME OF GREATEST THREAT IS BE BETWEEN 2 PM AND 8 PM CST WEST OF THE MISSISSIPPI RIVER...AND BETWEEN 4 PM AND 2 AM CST EAST OF THE MISSISSIPPI RIVER...ALONG AND JUST AHEAD OF A STRONG COLD FRONT. THE PRIMARY SEVERE WEATHER THREAT IS DAMAGING WINDS BUT LARGE HAIL...TORNADOES AND LOCALLY HEAVY RAINFALL IS POSSIBLE WITH THE SEVERE THUNDERSTORMS. A WIND ADVISORY IS IN EFFECT FOR THE ENTIRE MID SOUTH UNTIL 6 PM THIS AFTERNOON. WINDS OF 25 TO 30 MPH WITH GUSTS TO NEAR 40 MPH ARE EXPECTED. AS COLDER AIR FILTERS INTO THE MID SOUTH LATE TONIGHT...RAIN WILL CHANGE OVER TO SNOW ACROSS EXTREME NORTHEAST ARKANSAS AND AREAS NORTH OF I-40 ON TUESDAY WITH LIGHT ACCUMULATIONS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LIGHT SNOW SHOWERS WILL CONTINUE INTO TUESDAY AS AN UPPER LEVEL TROUGH MOVES ACROSS NORTHERN SECTIONS OF THE MID SOUTH. TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE NORTH OF A JONESBORO ARKANSAS TO HUNTINGDON TENNESSEE LINE. THIS MAY RESULT IN MINOR TRAVEL INCONVENIENCES...ESPECIALLY ACROSS EXTREME NORTHEAST ARKANSAS WHERE THE HIGHER AMOUNTS COULD OCCUR. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS...EMERGENCY MANAGERS...AND LAW ENFORCEMENT OFFICIALS MAY BE NEEDED ACROSS PORTIONS OF THE MID SOUTH THIS AFTERNOON AND EVENING IN SUPPORT OF SEVERE WEATHER OPERATIONS. SPOTTERS ARE ALSO ENCOURAGED TO REPORT ANY SNOW ACCUMULATIONS LATE TONIGHT INTO TUESDAY TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MEMPHIS TENNESSEE. SJM
In the hours before
Special weather statement, Mar 3, 4:31 AM CST, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 431 AM CST MON MAR 3 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-031630- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 431 AM CST MON MAR 3 2008 ...SEVERE THUNDERSTORMS...HEAVY RAINFALL...STRONG WIND...AND LIGHT SNOW ACCUMULATIONS ARE POSSIBLE ACROSS THE MIDSOUTH TODAY AND TUESDAY AS A POWERFUL LOW PRESSURE SYSTEM MOVES THROUGH THE AREA... THERE IS MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS PARTS OF EAST-CENTRAL ARKANSAS AND NORTH MISSISSIPPI...GENERALLY SOUTH OF A HELENA ARKANSAS TO CORINTH MISSISSIPPI LINE. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXTENDS FROM NORTH OF THE MODERATE RISK AREA TO INTERSTATE 40. DAMAGING WINDS OF 60 MPH OR GREATER WILL BE THE MAIN HAZARD...BUT LARGE HAIL AND A FEW TORNADOES MAY BE POSSIBLE AS WELL...PARTICULARLY ACROSS NORTH MISSISSIPPI WHERE INSTABILITY WILL BE GREATEST. THE BEST TIME FRAME FOR SEVERE STORMS WILL BE BETWEEN 2 PM AND 8 PM CST WEST OF THE MISSISSIPPI RIVER...AND BETWEEN 4 PM AND 2 AM CST EAST OF THE MISSISSIPPI RIVER...ALONG AND JUST AHEAD OF A STRONG COLD FRONT. WIDESPREAD HEAVY RAINFALL OF 1 TO 2 INCHES CAN BE EXPECTED ACROSS THE MID SOUTH TODAY AND TONIGHT. THIS MAY RESULT IN MINOR LOCALIZED FLOODING. A WIND ADVISORY IS IN EFFECT FOR THE ENTIRE MID SOUTH TODAY INTO THIS EVENING FOR STRONG WINDS AROUND 25 MPH WITH GUSTS NEAR OR ABOVE 40 MPH...EVEN AWAY FROM THUNDERSTORMS. SNOW ACCUMULATIONS OF 1 TO 3 INCHES MAY OCCUR NORTH OF A JONESBORO ARKANSAS TO HUNTINGDON TENNESSEE LINE BETWEEN 3 AM AND NOON CST TUESDAY AS THE UPPER LEVEL TROUGH MOVES THROUGH. THIS MAY RESULT IN MINOR TRAVEL INCONVENIENCES...ESPECIALLY ACROSS EXTREME NORTHEAST ARKANSAS WHERE THE HIGHER AMOUNTS COULD OCCUR. ALL INTERESTS ACROSS THE MIDSOUTH ARE ENCOURAGED TO PAY CLOSE ATTENTION TO THE LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE REGARDING THIS HIGH IMPACT WEATHER SYSTEM. SJM
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 4:17 AM CST | Wind Advisory | MEG | Clay, Craighead, Crittenden, Cross, Greene, Lawrence and 6 more | 14 hr |
| Mar 3, 9:33 AM CST | River Flood Warning | MEG | Clay, Greene | 3 days |
| Mar 3, 2:45 PM CST | Snow Advisory | MEG | Clay, Greene, Lawrence, Randolph | 6 hr |
Nearby
Flash Flood Warnings in Arkansas, 2008Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.